Alert archive / Ohio / River Flood Warnings in 2008
River Flood Warning 93, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jun 26, 2008, 10:16 PM EDT for Stark County, Ohio. It took effect at Jun 27, 2008, 1:01 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2008, 10:16 PM EDT (02:16 UTC)
- In effect from
- Jun 27, 2008, 1:01 AM EDT
- Expired
- Jun 27, 2008, 12:01 PM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Stark County, OH
The radar
The Cleveland radar (KCLE), 78 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nimishillen Creek at North Industry (NHSO1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KCLE 270216 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1016 PM EDT THU JUN 26 2008 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... NIMISHILLEN CREEK NEAR NORTH INDUSTRY SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. OHC151-271016- /O.NEW.KCLE.FL.W.0093.080627T0501Z-080627T1312Z/ /NHSO1.1.ER.080627T0501Z.080627T0600Z.080627T0712Z.NO/ 1016 PM EDT THU JUN 26 2008 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY * UNTIL FRIDAY MORNING. * AT 9 PM THURSDAY THE STAGE WAS 6.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY MIDNIGHT TONIGHT AND CREST AROUND 8.5 FEET VERY EARLY FRIDAY MORNING. * AT 8.0 FEET...FLOODING IS POSSIBLE ALONG NIMISHILLEN CREEK BETWEEN RIDGE AVENUE AND ALLENFORD DRIVE ...AS WELL AS IN LOW LYING AREAS BETWEEN NORTH INDUSTRY AND HOWESTINE. $$
2 follow-up statements
000 WGUS81 KCLE 271107 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 707 AM EDT FRI JUN 27 2008 ...THE FLOOD WARNING CONTINUES FOR THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY... OHC151-271724- /O.EXT.KCLE.FL.W.0093.000000T0000Z-080627T1724Z/ /NHSO1.1.ER.080627T0752Z.080627T1022Z.080627T1124Z.NO/ 707 AM EDT FRI JUN 27 2008 ...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY * UNTIL THIS AFTERNOON. * AT 6 AM FRIDAY THE STAGE WAS 8.4 FEET AND RISING. * MINOR FLOODING IS OCCURRING MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS NEAR CREST AND IS EXPECTED TO DROP BELOW FLOOD STAGE THIS AFTERNOON. * AT 8.0 FEET...FLOODING IS POSSIBLE ALONG NIMISHILLEN CREEK BETWEEN RIDGE AVENUE AND ALLENFORD DRIVE ...AS WELL AS IN LOW LYING AREAS BETWEEN NORTH INDUSTRY AND HOWESTINE. $$
000 WGUS81 KCLE 271601 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1201 PM EDT FRI JUN 27 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... NIMISHILLEN CREEK NEAR NORTH INDUSTRY SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. OHC151-271631- /O.CAN.KCLE.FL.W.0093.000000T0000Z-080627T1724Z/ /NHSO1.1.ER.080627T0752Z.080627T1222Z.080627T1513Z.NO/ 1201 PM EDT FRI JUN 27 2008 THE FLOOD WARNING IS CANCELLED FOR THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY. * AT 11 AM FRIDAY THE STAGE WAS 7.9 FEET AND FALLING. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING AND WILL CONTINUE TO FALL TO AROUND 2.9 FEET BY TOMORROW MORNING. * AT 8.0 FEET...FLOODING IS POSSIBLE ALONG NIMISHILLEN CREEK BETWEEN RIDGE AVENUE AND ALLENFORD DRIVE ...AS WELL AS IN LOW LYING AREAS BETWEEN NORTH INDUSTRY AND HOWESTINE. $$ THOMPSON
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 26, 9:14 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 26, 9:14 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 914 PM EDT THU JUN 26 2008 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION FOR THE NEXT FEW DAYS. A COLD FRONT WILL MOVE THROUGH THE AREA ON SATURDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CONVECTION HAS FINALLY MOVED EAST OF THE AREA THIS EVENING. I CANT RULE OUT A STRAY SHOWER OR THUNDERSHOWER OVERNIGHT AS WEAK LOW PRESSURE SYSTEM AND UPPER LEVEL VORT MAX MOVE EAST INTO THE AREA. FAIRLY GOOD UPWARD VERTICAL MOTION ASSOCIATED WITH THE VORTICITY MAXIMUM EXPECTED OVER THE AREA BY 12Z AND IT APPEARS BEST CHANCE WOULD BE WELL AFTER MIDNIGHT. CURRENT FORECAST TEMPERATURES FOR LOWS LOOK GOOD SO WILL NOT BE MAKING ANY ADJUSTMENTS THERE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY WILL BE SIMILAR TO TODAY. WE WILL REMAIN IN THE WARM SECTOR WITH THE WARM AND HUMID AIR MASS OVER THE REGION. ONCE AGAIN IT IS TOUGH TO FIND A FOCUS FOR THE CONVECTION ON FRIDAY. THE MODELS HINT AT A WEAK WAVE DURING THE AFTERNOON BUT A FOCUS IS TOUGH TO LOCATE. THERE WILL LIKELY BE SOME BOUNDARIES FLOATING AROUND FROM THE PREVIOUS NIGHT CONVECTION. BASED ON THE LACK OF DYNAMICS I WILL KEEP POPS IN THE SCATTERED CATEGORY ON FRIDAY. THE BIG FEATURE IN THE SHORT TERM FORECAST IS THE COLD FRONT THAT WILL APPROACH THE FORECAST AREA ON SATURDAY. THE MODELS ARE IN GOOD AGREEMENT THAT THE FRONT WILL BE OVER CENTRAL INDIANA AROUND 12Z SAT. THE FRONT SHOULD MOVE ACROSS THE FORECAST AREA 18Z-00Z. THIS SHOULD BE PRIME TIME FOR SEVERE CONVECTION ON SAT. CURRENT SPC OUTLOOK INDICATES SLIGHT RISK FOR AREA. IF WE AVOID THE DEBRIS CLOUD FROM THE CONVECTION FRIDAY NIGHT...A WIDESPREAD SEVERE WEATHER OUTBREAK IS POSSIBLE ON SAT. I WILL PLACE LIKELY POPS FOR MOST AREAS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ACTIVE WEATHER PATTERN TO CONTINUE THROUGH THE FIRST HALF OF THE EXTENDED FORECAST CYCLE ON SUNDAY AND MONDAY. THE ACTIVE PATTERN WILL RESULT IN A CHANCE OF SHOWERS AND TSTMS BOTH SUNDAY AND MONDAY. TUESDAY LOOKS LIKE A TRANSITION DAY WITH A HIGH PRESSURE RIDGE BEGINNING TO BUILD INTO THE AREA. SOME DRYING CONDITIONS WILL ACCOMPANY THE HIGH PRESSURE. THE HIGH PRESSURE RIDGE WILL CONTINUE ITS DOMINANCE THROUGH THURSDAY. WILL FOLLOW THE GFS SOLUTION AT THIS TIME. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... THE ROUND OF THUNDERSTORMS CONTINUES TO DECREASE IN COVERAGE AND INTENSITY OVER THE TAF SITES. HOWEVER SOME LOCALLY HEAVY RAINFALL CONTINUES AND MAY AFFECT MFD TO CAK AND YNG. OTHERWISE STORMS OVER THE LAKE WILL MOVE TOWARDS ERI WHICH HAS THE STRONGEST WIND POTENTIAL. MAY SEE A GUST APPROACH THE 35-40KT RANGE. OCCASIONAL MVFR CEILINGS ARE ANTICIPATED UNTIL THE SHOWERS DISSIPATE AND THEN MAY REDEVELOP WITH SOME FOG AND LOW CLOUDS IF SKIES CAN CLEAR AFTER 06Z. .OUTLOOK...WARM AIR ADVECTION PATTERN CONTINUES INTO SATURDAY WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL SWEEP THROUGH THE AREA LATE SATURDAY INTO SUNDAY CAUSING MORE SCATTERED SHOWERS AND THUNDERSTORMS. ANOTHER TROUGH WILL DROP ACROSS THE AREA LATE SUNDAY AND MONDAY AND BRING MORE UNSETTLED WEATHER. && .MARINE... GENERAL S-SW FLOW THROUGH THE END OF THE WEEK AS FRONT STALLS ACROSS THE CENTRAL LAKES. SCATTERED THUNDERSTORMS PRIMARILY DURING THE AFTERNOON HOURS. POTENTIAL FOR SOME OF THESE STORMS TO REACH STRONG TO SEVERE LIMITS WITH WINDS WITH WIND GUSTS IN EXCESS OF 35 KNOTS AND LARGE HAIL. COLD FRONT WILL FINALLY PUSH SOUTH OF LAKE ERIE SATURDAY NIGHT INTO SUNDAY MORNING WITH WEST FLOW IN ITS WAKE. SECONDARY TROUGHS AND CYCLONIC FLOW WILL CONTINUE INTO EARLY NEXT WEEK && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...GARNET NEAR TERM...LOMBARDY SHORT TERM...GARNET LONG TERM...BC AVIATION...MULLEN MARINE...OUDEMAN
Hazardous weather outlook, Jun 26, 5:30 AM EDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 530 AM EDT THU JUN 26 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-270930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 530 AM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY BE SEVERE...MAINLY THIS AFTERNOON AND TONIGHT... ESPECIALLY ACROSS NORTHWEST OHIO. THE STORMS MAY HAVE DAMAGING WINDS AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR FRIDAY AND THEY COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A COLD FRONT IS EXPECTED LATER SATURDAY AND SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE FRONT ON SATURDAY. ISOLATED SEVERE STORMS MAY OCCUR SUNDAY AND MONDAY AS THE TROUGH ALOFT DEEPENS AND COLDER AIR ALOFT MOVES IN. TYPICALLY THIS TYPE OF PATTERN WOULD BRING PULSE TYPE THUNDERSTORMS WITH LOCALIZED LARGE HAIL AND A SLIGHT THREAT OF THUNDERSTORM DOWNBURST WINDS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KOSARIK
In the hours before
Local storm report, Jun 26, 6:51 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
651 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG AMHERST 41.40N 82.23W
06/26/2008 LORAIN OH PUBLIC
NUMEROUS TREES DOWN ON HOMES.
0615 PM HAIL LOUISVILLE 40.84N 81.26W
06/26/2008 E0.88 INCH STARK OH PUBLIC
0628 PM HAIL CANTON 40.81N 81.37W
06/26/2008 U0.88 INCH STARK OH PUBLIC
0634 PM HAIL WAYNESBURG 40.67N 81.26W
06/26/2008 U1.00 INCH STARK OH PUBLIC
&&
OUDEMANLocal storm report, Jun 26, 7:10 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST MEDINA 41.14N 81.87W
06/26/2008 E60.00 MPH MEDINA OH AMATEUR RADIO
0620 PM TSTM WND DMG ELYRIA 41.38N 82.11W
06/26/2008 LORAIN OH TRAINED SPOTTER
TREES DOWN.
0630 PM FLASH FLOOD 3 NW NEW LONDON 41.11N 82.45W
06/26/2008 HURON OH AMATEUR RADIO
FLOODING AT U.S. 250 AND RTE 162 FITCHVILLE. CLOSING
ROADS.
0641 PM HAIL WAYNESBURG 40.67N 81.26W
06/26/2008 U1.00 INCH STARK OH PUBLIC
&&
OUDEMANLocal storm report, Jun 26, 7:25 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
725 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD HARTVILLE 40.96N 81.33W
06/26/2008 STARK OH LAW ENFORCEMENT
ROADS CLOSED DUE TO FLOODING.
&&
OUDEMANLocal storm report, Jun 26, 8:36 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
836 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL ERIE 42.13N 80.09W
06/26/2008 E0.88 INCH ERIE PA PUBLIC
&&Local storm report, Jun 26, 8:51 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
851 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST WATERFORD 41.95N 79.99W
06/26/2008 E70 MPH ERIE PA TRAINED SPOTTER
&&Local storm report, Jun 26, 9:04 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
904 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST WATTSBURG 42.00N 79.81W
06/26/2008 E70.00 MPH ERIE PA TRAINED SPOTTER
2 FOOT DIAMETER TREE DOWNED
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:03 PM EDT | Special Marine Warning | CLE | 57 min | |
| Jun 26, 11:20 PM EDT | Areal Flood Warning | CLE | Lorain | 6 hr |
| Jun 27, 2:13 PM EDT | River Flood Warning | CLE | Lorain | 31 hr |
| Jun 27, 3:01 PM EDT | Special Marine Warning | CLE | 59 min | |
| Jun 27, 5:28 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 62 min |
| Jun 27, 6:53 PM EDT | Areal Flood Advisory | CLE | Marion | 107 min |
Nearby
River Flood Warnings in Ohio, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.